MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN EXTRACTION BALLOON V

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Model Number B-V233P-A
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.The cause of the issue is unknown at this time.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation, or if any additional information is provided by the user facility.
 
Event or Problem Description
An olympus representative reported on behalf of the customer that during the initial clinical use of the device the balloon on single use 3-lumen extraction balloon v would not deflate.The balloon was pulled through the endoscope and then popped.The reported malfunction was found during an unspecified therapeutic procedure.There were no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation and device evaluation.The device was evaluated.And the reported issue (balloon failure to deflate) could not be confirmed, (the balloon could not be deflated for testing).However, the complete device inspection results are as follows: minor kinks were observed, on the insertion tube portion of the sheath.The fluoro tip was examined under the microscope.And the balloon was confirmed, to have popped.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event (balloon failure to deflate) could not be determined.However, the issue was likely, caused by the following mechanism: 1) a force beyond the strength resistance was applied to the balloon, when retrieving stones such as calculi, pancreatic and common bile duct stones.2) the fixed area at the rear end of the balloon broke.And it was displaced to the distal end.3) a hole for inflating and deflating the balloon was exposed.4) the balloon could not deflate.The event can be detected/prevented, by following the instructions for use (ifu), which state: ¿before use, prepare and inspect the instrument as instructed below.Should any irregularity be observed, do not use the instrument.Use a spare instead.Damage or irregularity may compromise patient or user safety, pose an infection-control risk, cause tissue irritation, perforation, bleeding or mucous membrane damage.And may result in more severe equipment damage¿.¿inflate the balloon only with air.Inflation with anything other than air may hinder expansion and contraction of the balloon¿.¿if it is difficult to pull the plunger of the premeasured syringe when deflating the balloon, detach the premeasured syringe from the air-feeding port¿.¿if resistance is too strong and withdrawal is difficult, adjust the angle of the endoscope until the instrument can be withdrawn smoothly.Forcible withdrawal of the instrument could damage the instrument and/or endoscope¿.¿when using an endoscope equipped with a forceps elevator, do not withdraw the instrument from the endoscope, if the forceps elevator is up.This could damage the instrument¿.This supplemental report includes a correction to d4 (lot number), e2, e3, and h8 from the initial medwatch.Also, an update has been made to d9 and h3 from the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Common Device Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17505913
Report Number9614641-2023-01144
Device Sequence Number6101857
Product Code FGE
UDI-Device Identifier04953170275692
UDI-Public04953170275692
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K091495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB-V233P-A
Device Lot Number2ZV 02
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE(UNKNOWN MODEL)
Patient SexUnknown